Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 155, NWS Paducah, KY

August 7, 2005Scott County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Aug 7, 2005, 1:33 PM CDT for Scott County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2005, 1:33 PM CDT (18:33 UTC)
Expired
Aug 7, 2005, 1:56 PM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Scott County, MO

The radar

The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 AM CDT, 10 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 2:35 AM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
235 AM CDT SUN AUG 7 2005

.DISCUSSION...

CHALLENGE TO FORECAST REMAINS CONVECTION CHANCES THROUGH THE SHORT
TERM AND DEGREE OF WARM UP DURING THE EXTENDED.

PADUCAH RADAR STILL SHOWS SCATTERED STORMS ACROSS THE CWA EARLY THIS
MORNING. LAPS DATA INDICATES MODERATELY UNSTABLE AIRMASS STILL IN
PLACE...AND THE LATEST RUC INDICATES TWO DIFFERENT SHEAR AXES...ONE
ACROSS SOUTHERN ILLINOIS AND ANOTHER ACROSS SEMO AND NORTHEASTERN
ARKANSAS. BOTH ARE FORECAST BY THE RUC TO SWING SOUTH OR
SOUTHEASTWARD THIS MORNING. ALSO SOME CONVERGENCE AT AROUND 800MB ON
UP WAS NOTED BY LOOKING AT THE 00Z SOUNDINGS FROM KSGF AND
KOHX...AND THAT COULD BE AIDING THE CONVECTION. WILL PROBABLY HAVE
TO ADD A SLIGHT CHANCE TO THE MORNING GRIDS...WE WILL SEE AT PRESS
TIME WHAT IS LEFT OUT THERE AND DECIDE THEN.

UPPER AIR PATTERN STILL THE SAME TODAY...WITH MAIN WESTERLIES ACROSS
THE U.S./CANADIAN BORDER AND A UPPER RIDGE PARKED OVER THE
INTERMOUNTAIN WEST THAT STRETCHES EASTWARD INTO THE CENTRAL PLAINS.
A WEAK SHORTWAVE OR TWO CAN BE SEEN ROTATING AROUND THIS UPPER HIGH
ACROSS THE NORTHERN PLAINS. AND AN UPPER LOW REMAINS STAGNANT OVER
THE DEEP SOUTH.

THE NAM INDICATES THAT THE UPPER LOW IN THE SOUTH WILL MOVE SLOWLY
TO THE NORTH DURING THE DAY TODAY...WHILE THE RIDGE AXIS HOLDS
STEADY ACROSS THE CENTRAL PLAINS AND SPREADS INTO OUR NW COUNTIES.
THE GFS IS MUCH FASTER BRINGING THE UPR LOW NORTH...AND POISES THE
LOW OVER EASTERN TN BY TONIGHT...WHILE THE NAM WAITS UNTIL TUESDAY
NIGHT TO PLACE THE LOW IN THAT LOCATION. THE NAM AND GFS STILL
ADVERTISE THAT THE DEEPEST MOISTURE WILL BE ACROSS OUR SOUTHEASTERN
COUNTIES. THE NAM AND GFS ALSO SHOWS A SHEAR AXIS ARCHING ACROSS THE
CENTRAL PLAINS AND INTO ARKANSAS AND IS WEAKER AS IT STRETCHES UP
INTO SEMO AND SOUTHERN ILLINOIS. THIS SHEAR AXIS...COMBINED WITH A
FAIRLY UNSTABLE AIRMASS (LIFTED INDICES -3 TO -4 AND CAPES 2500 TO
3000 J/KG)...AND NO CAP OVER THE AREA...WILL SPELL SCATTERED
AFTERNOON CONVECTION...ESPECIALLY ALONG AND SOUTH OF THE OHIO RIVER
AND ALONG AND EAST OF THE MISSISSIPPI. NEW SWODY1 FROM SPC HAS MOST
OF OUR AREA IN SLGT RISK...MENTIONING STEEP LOW LEVEL LAPSE RATES
AND HIGH INSTABILITY COULD MEAN SOME DAMAGING WIND GUSTS AND MAYBE
EVEN SOME HAIL. AND AGAIN...LIKE YESTERDAY...SOME PLACES WILL SEE
SOME HEAVY DOWNPOURS. BY TONIGHT...TIME HEIGHT CROSS SECTIONS
INDICATE THAT INTENSE DRYING WILL TAKE PLACE IN THE MID AND UPPER
LEVELS.

FOR MONDAY...THE NAM INDICATES THAT THE H50 RIDGE AXIS SLIPS A BIT
FURTHER SOUTH AND LIES ACROSS THE FA BY AFTERNOON. WE REMAIN BETWEEN
THE GULF COAST UPR LOW SYSTEM...WHICH WILL BE SITUATED SOMEWHERE IN
THE TENNESSEE VALLEY...AND A SHORTWAVE MOVING SOUTH OUT OF THE UPPER
MIDWEST...PUTTING US IN A BULLSEYE OF NVA. THE GFS IS A LITTLE
FASTER IN BRINGING THAT SHORTWAVE SOUTH THOUGH. BUT BOTH MODELS
REALLY SHOW THE BEST MOISTURE POISED ACROSS MAINLY WESTERN
KENTUCKY...SO THAT SHOULD BE THE BEST LOCATION TO SEE ANY
CONVECTION...ESPECIALLY SINCE WE REMAIN UNCAPPED AND UNSTABLE THERE.
WILL MAINTAIN THE NW TO SE GRADIENT AND MAYBE EVEN LOWER POPS IN THE
NW A TOUCH.

BY TUESDAY...MODELS DIFFER ON THE DETAILS IN THE UPPER LEVELS. THE
NAM SHOW NEARLY ZERO FLOW...WITH A WEAK SHEAR AXIS TO OUR NORTH.
WHILE THE GFS INDICATES A BROAD TROF CENTERED OVER THE EASTERN
PORTION OF THE FA...AND A SHORTWAVE MOVING SOUTH ACROSS US. BUT WITH
THE MOISTURE REALLY SCOURED OUT IN ALL BUT THE SOUTHEASTERN SECTIONS
OF THE FA...PLUS THE BEST INSTABILITY AND LIFT IS CONFINED TO THIS
AREA...WILL HEDGE POPS HIGHEST THERE AND LOWER FURTHER TO THE
NORTHWEST...MUCH LIKE MONDAYS POPS. FOR WED THROUGH THE END OF THE
WEEK...MOISTURE APPEARS RATHER LIMITED AS UPPER HIGH BUILDS IN...SO
LEFT FORECAST DRY.

TEMPERATURES TODAY SHOULD BE SIMILAR TO YESTERDAY. BOTH THE GFS AND
NAM SEEMED TO INITIALIZE A DEGREE OR SO TOO LOW WITH H850
TONIGHT...SO WILL GO SLIGHTLY ABOVE GUIDANCE NUMBERS FOR
TODAY...PLUS WE DID GET INTO THE LOWER 90S IN SOME LOCALES
YESTERDAY. TEMPS SHOULD GRADUALLY INCREASE OVER THE NEXT FEW
DAYS...AS H850 TEMPS AND THICKNESSES RISE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

WIELGOS
Hazardous weather outlook, Aug 7, 3:42 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
342 AM CDT SUN AUG 7 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-081000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
342 AM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS THE ENTIRE QUAD STATE REGION. DAMAGING WINDS AND
LARGE HAIL WILL BE THE MAIN THREATS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...IN
CONJUNCTION WITH A WEAK UPPER LEVEL DISTURBANCE FORECAST TO MOVE
ACROSS THE REGION. THE COMBINATION OF THIS FEATURE...ALONG WITH
DECENT MOISTURE AND INSTABILITY IN PLACE...WILL YIELD A CHANCE FOR
THUNDERSTORMS.

GIVEN THE WEAK WIND FIELDS ALOFT...MOST STORMS WILL BE SLOW MOVING
AND COULD PRODUCE ISOLATED RAINFALL AMOUNTS IN EXCESS OF ONE INCH IN
AN HOUR. THIS RAIN WILL PRODUCE LOCAL PONDING OF WATER ON ROADWAYS
AND FILL CREEKS AND DITCHES QUICKLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY...WITH THE
BEST CHANCE OF STORMS MAINLY IN THE AFTERNOON HEAT OF THE DAY.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:43 PM CDTSevere Thunderstorm WarningPAHPope, Saline32 min
Aug 7, 4:22 PM CDTSevere Thunderstorm WarningPAHGraves, Hickman33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.